MAUDE Adverse Event Report: REFER TO SECTION H10 GALAXY G3 MINI 2.5MM X 3.5CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

REFER TO SECTION H10 GALAXY G3 MINI 2.5MM X 3.5CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number GLM925035
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter - the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a vertebral artery aneurysm, the 2.5mm x 3.5cm galaxy g3 mini (glm925035/l11014) thermo-mechanical coil was selected for use as the fifteenth coil, but resistance was encountered between the coil and the concomitant sl-10 (stryker) microcatheter at approximately the ¿ao¿.The distal end of the coil deployed from the microcatheter, but the physician stopped delivery of the coil.The coil was replaced with a competitor device and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product was discarded and is thus not available for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the results of the device history record review.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Additional information received indicated that the coil was successfully removed from the patient without need for additional intervention.The issue did not require that the coil and concomitant microcatheter be removed from the patient; therefore, the event did not result in a loss of cerebral target position.It was not reported if there were any kinks in the microcatheter that may have contributed to the event.The device was stored and handled according to the instructions for use (ifu).An adequate and continuous flush was maintained through the microcatheter.The user did not apply undue force at any time.The event did not result in a clinically significant procedural delay.No further information could be obtained.Initial reporter phone: (b)(6).[complaint conclusion] as reported by a healthcare professional, during a coil embolization of a vertebral artery aneurysm, the 2.5mm x 3.5cm galaxy g3 mini (glm925035/l11014) thermo-mechanical coil was selected for use as the fifteenth coil, but resistance was encountered between the coil and the concomitant sl-10 (stryker) microcatheter at approximately the aorta ¿ao¿.The distal end of the coil deployed from the microcatheter, but the physician stopped delivery of the coil.The coil was replaced with a competitor device and the procedure was completed successfully without further incident or delay.The coil was successfully removed from the patient without need for additional intervention.The issue did not require that the coil and concomitant microcatheter be removed from the patient; therefore, the event did not result in a loss of cerebral target position.No patient complications occurred as a result of the event.There was no clinically significant delay in procedure.The complaint product was new and stored/handled per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and an adequate and continuous flush was maintained at all times.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The user did not apply undue force at any time.No further information could be obtained.The 2.5mm x 3.5cm galaxy g3 mini was not returned for evaluation.A review of manufacturing documentation associated with this lot l11014 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.With the limited information available and without the product available for analysis, the customer report of resistance/friction and partial deployment could not be confirmed.Based on the device history record review, there is no indication that the event is related to the manufacturing process of the unit.Resistance/friction and partial deployment are known potential product failures associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation and device interaction with the concomitant microcatheter, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 2.5MM X 3.5CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8171272
Report Number3008114965-2018-00843
Device Sequence Number13981310
Product Code KRD
UDI-Device Identifier10886704080268
UDI-Public10886704080268
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue NumberGLM925035
Device Lot NumberL11014
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer01/02/2019
02/06/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/03/2019
02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 (STRYKER) MC